MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION STERILE FX15RWC W/ 3L RES; BLOOD GAS OXYGENATOR

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION STERILE FX15RWC W/ 3L RES; BLOOD GAS OXYGENATOR
Model Number 3CX*FX15RW30C
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Information (3190)
Date of Event 09/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Terumo has not received the device for evaluation; therefore, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.(b)(4).
 
Event or Problem Description
The user facility reported to terumo cardiovascular that the connector breaks off when the clamp was placed on the venous line near the reservoir.It is unknown when did the event occurred, whether there was a delay in the procedure, whether the product was changed out, whether there was blood loss or if there was any effect on the patient or results of the surgery.Terumo continues to attempt to gain more information regarding this event from the user facility.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations.Upon further investigation of the reported event, the following information is new and/or changed: (additional device information - added exp date).(date received by manufacturer).(indication that this is a follow-up report).(follow-up due to additional information and device evaluation).(device evaluated by manufacturer).(device manufacture date).(identification of evaluation codes (b)(4)).(b)(4).The affected sample was reviewed and confirmed that the venous inlet was broken.No other damage is present on the device.A representative retention sample was reviewed with no anomalies on the device.It is most likely that an excessive bending force was applied to the venous inlet causing it to break off.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.
 
Event or Problem Description
Additional information has been received from the user facility.The event occurred after cardiopulmonary bypass.There was no patient involvement, no delay, the product was not changed out, the procedure was completed successfully with no blood loss.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on oct 6, 2019.Upon further investigation of the reported event, the following information is new and/or changed: b5 (describe event or problem - added additional information).D1 (corrected brand name).D4 (corrected model number and unique identifier (udi) number).D10 (date returned to manufacturer).G4 (date received by manufacturer).G7 (indication that this is a follow-up report).H2 (follow-up due to correction and additional information).H3 (device evaluation anticipated by manufacturer).A second follow-up will be submitted upon completion of the investigation and/or submission of new information, thus tcvs references conclusions code 11.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.

Brand Name
STERILE FX15RWC W/ 3L RES
Common Device Name
BLOOD GAS OXYGENATOR
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
MDR Report Key9160295
Report Number1124841-2019-00278
Device Sequence Number11377434
Product Code DTZ
UDI-Device Identifier00699753450806
UDI-Public(01)00699753450806
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K151389
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model Number3CX*FX15RW30C
Device Catalogue NumberN/A
Device Lot NumberXE08
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/22/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/18/2019
Supplement Date Received by Manufacturer10/11/2019
11/06/2019
Initial Report FDA Received Date10/06/2019
Supplement Report FDA Received Date10/29/2019
11/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1